Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Some questions
May 11, 2002

Dear Doctor 41 years old, HCV+ HIV+(naive), Cd4 240, VL 190000. No opportunistic infections present. First therapy since 10/04/2002 with Zerit 40mg daily(40mg x 2),VidexEC 400mg(x1)daily, Sustiva 600mg at bedtime, Xanax 0,25mg daily. Side effects of new therapy: vivid beautilful dreams and nightmares, little dizziness early morning, sensation of out it (like psychedelic down drugs)for 1-2 hours, anxiety,stomach discomfort/burning/bloated after Videx. No problem, i known that are side effects of initial teraphy(I hope), but anxiety is very unbearable.

Now, have some questions: 1) Xanax(alprazolam) increase or decrease Sustiva blood concentration? 2) What are the bensodiazepines suggestion (short or long activity?) to lock anxiety from Sustiva side effects? 3) Ginseng have interaction with Sustiva? 4) Stomach Antacids (e.g Omeprazole,Ranitidine) are suggestion with Zerit,VidexEc,Sustiva meds?

sorry for my bad English. Marcello

Response from Dr. Henry

I often recommend trazadone (25-50 mg) at night for the Sustiva side effects. Lorazepam 1-2 mg also can be helpful in the first 1-2 months. Xanax can work also. I don't recommend antacid use with the medications. Gingseng can worsen agitation or trouble sleeping (especially when used with caffeine) so I would be cautious using it with Sustiva as long as you are having Sustiva side effects. KH



Previous
Small red spots
Next
If not antacids, what?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement